MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER

SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER
Model Number 014396
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up for a procedure, the guide wire's package was opened and the rubber protective cap removed.It was noticed that a piece of the protective cap was completely adhered to the rod.There was a backup device available.No delay or further complications were noted.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 0143962.4mm gide wire drill tip intended for use in treatment, was not returned for evaluation.Due to product unavailability, evaluation was limited.Instruction for use documentation contains precautionary statements and recommendations for proper use of product.The complaint dissatisfaction points to the performance of a protective cap used during packaging vs.The actual guidewire product sold.Root cause was indicated as vendor based; inefficient material curing time.The situation was corrected.Action was taken to purge old stock of the silicone caps and replace them with a different style protector to prevent the issue going forward.Complaint history review for three previous years indicated a similar allegation for the product reported.Batch review was unattainable without a valid lot number reported.The failure drove investigation resulting with a supplier process improvement.No further investigation warranted at this time.Complaint surveillance continues to monitor rate of failure occurrence.

Brand Name
DRILL TIP GUIDE WIRE 2.4MM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10273067
Report Number1219602-2020-01030
Device Sequence Number3399066
Product Code HWQ
UDI-Device Identifier03596010374691
UDI-Public03596010374691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014396
Device Catalogue Number014396
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date08/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1